MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIVE S 3.5X65, STERILE, FOR SINGLE USE; FLEXIBLE VIDEO INTUBATION LARYNGOSCOPE,

KARL STORZ SE & CO. KG FIVE S 3.5X65, STERILE, FOR SINGLE USE; FLEXIBLE VIDEO INTUBATION LARYNGOSCOPE,
Model Number 091361-06
Medical Device Problem Codes No Display/Image (1183); Optical Distortion (3000)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported on feburary 27, 2023 that :during a veterinary intervention, image failure 5 minutes into the procedure.No harm to patient, user or third parties.Further information received on the march 14, 2024 that the bronchoscopy had to be aborted and the lung wash was performed blind.Due to the additional information and the mentioned change of the surgical procedure, the risk for serious deterioration in state of health is not negligible.Thus, a report is required.
 
Additional Manufacturer Narrative
Correction was made in section b1 to reflect that this is a serious injury and not a malfunction as the initial report stated.As the device in question was not returned by the customer, an investigation on the product itself could not be performed.However, the available information has been reviewed.The investigation was completed on 2024-04-15.The evaluation based on the provided information revealed the following: the customer describes that within minutes the image was distorted when going close to tissue.After internal discussions with a sme, the described distorion is most likely a normal behaviour of the endoscope when it is brought to close to an object.It gets out of focus and the picture gets distorted to a certain degree.Furthermore, the device history records have been checked for the available lot number and found to be according to the specification, valid at the time of production.No further complaints registered against the same lot nor the article number.There is no indication for a manufacturing or design related error.Based on the provided information and without a device for investigation, a product problem is excluded.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FIVE S 3.5X65, STERILE, FOR SINGLE USE
Common Device Name
FLEXIBLE VIDEO INTUBATION LARYNGOSCOPE,
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key18926516
Report Number9610617-2024-00073
Device Sequence Number21155077
Product Code CAL
UDI-Device Identifier04048551422519
UDI-Public4048551422519
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number091361-06
Device Catalogue Number091361-06
Device Lot Number500098519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown